Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 52, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 27, 2004, 8:43 PM CST for Pawnee County, Oklahoma. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2004, 8:43 PM CST (02:43 UTC)
- Expired
- Mar 27, 2004, 10:00 PM CST
- In force
- 77 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pawnee County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
298 WUUS54 KTSA 280243 SVRTUL OKC117-280400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 841 PM CST SAT MAR 27 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PAWNEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1000 PM CST * AT 841 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES SOUTHWEST OF PAWNEE...MOVING NORTHEAST AT 30 MPH. AN ADDITIONAL LINE OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN PAWNEE COUNTY AROUND 1000 PM CST. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PAWNEE... MARAMEC...BLACKBURN AND SKEDEE. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3617 9725 3603 9712 3631 9653 3652 9670 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 8:07 PM CST, 36 minutes earlier.
Area forecast discussion, Mar 27, 8:07 PM CST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 807 PM CST SAT MAR 27 2004 ISOLATED SUPERCELL OVER LOGAN COUNTY HAS WEAKENED SOMEWHAT OVER THE PAST HALF HOUR...AS IT MOVES INTO SLIGHTLY MORE STABLE AIR. CELL COULD HOWEVER MAINTAIN CURRENT INTENSITY AS IT MOVES INTO SOUTHERN PAWNEE/FAR NW CREEK COUNTY JUST AFTER 900 PM. MAIN THREAT WITH THIS STORM WOULD BE LARGE HAIL. MAIN SVR CONVECTIVE LINE CURRENTLY MOVING EAST AT 25 KTS INTO NORTH-CENTRAL OKLAHOMA ALONG ADVANCING COLD FRONT. STRONG LOW LEVEL JET EXPECTED TO DEVELOP AHEAD OF LINE WITH MUCAPES AROUND 1000-1500 J/KG. THIS WILL LIKELY MAINTAIN SEVERE THREAT ACROSS MUCH OF NORTHEAST OKLAHOMA INTO THE OVERNIGHT HOURS. BEST CHANCE OF SEVERE WILL BE ALONG AND NORTH OF BRISTOW/JAY LINE. THUNDERSTORM LINE EXPECTED TO SLOWLY WEAKEN AFTER MIDNIGHT AS ACTIVITY PUSHES INTO WEST-CENTRAL ARKANSAS TOWARDS 12Z SUNDAY. CURRENT FORECAST LOOKS GOOD WITH NO CHANGES AT THIS TIME. FORECAST ID= 12 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Mar 27, 5:55 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 555 PM CST SAT MAR 27 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...TORNADO WATCH FOR OSAGE AND PAWNEE COUNTIES UNTIL 11 PM CST... ...SEVERE THUNDERSTORMS LIKELY TONIGHT... ISOLATED SUPERCELL STORMS THAT DEVELOPED ALONG THE DRY LINE IN WESTERN OKLAHOMA EARLIER THIS AFTERNOON WILL CONTINUE TO MOVE ACROSS NORTH CENTRAL OKLAHOMA EARLY THIS EVENING. BASED ON CURRENT MOVEMENT...THEY WILL MOVE INTO THE WESTERN PORTIONS OF OSAGE AND PAWNEE COUNTIES BETWEEN 7 AND 8 PM. IF THESE STORMS CAN MAINTAIN THEIR STRENGTH..LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE IN PORTIONS OF OSAGE AND PAWNEE COUNTIES THIS EVENING...ALONG WITH A SLIGHT RISK OF TORNADOES. THUNDERSTORM CHANCES WILL INCREASE OVER THE REST OF THE AREA LATE THIS EVENING AND OVERNIGHT AS A POTENT UPPER LEVEL SYSTEM AND COLD FRONT MOVE INTO THE AREA. THE THREAT FOR SEVERE WEATHER THIS EVENING WILL BE MINIMAL BUT SEVERE WEATHER CHANCES WILL INCREASE CONSIDERABLY LATER THIS EVENING AND OVERNIGHT. THE HIGHEST RISK OF SEVERE WEATHER OVERNIGHT WILL BE TO THE NORTHWEST OF INTERSTATE 44 WITH DAMAGING WINDS BEING THE MAIN SEVERE WEATHER THREAT. ISOLATED LARGE HAIL MAY ALSO OCCUR...MAINLY IN OSAGE AND PAWNEE COUNTIES. TECHNICAL DISCUSSION...SYNOPTIC FORCING WILL INCREASE THROUGHOUT THE OUTLOOK PERIOD WITH LIMITED INSTABILITY KEEPING THUNDERSTORMS DURING THE EARLY EVENING BELOW SEVERE LIMITS FOR THE MOST PART. HOWEVER SUPERCELL STORMS OVER NORTH CENTRAL OKLAHOMA MAY POSE A THREAT TO THE EXTREME NORTHWEST SECTIONS OF THE OUTLOOK AREA THIS EVENING AS THEY CONTINUE MOVING NORTHEAST AT 25 MPH...PLACING THEM INTO WESTERN OSAGE AND PAWNEE COUNTIES BY AROUND 7 PM. THE STORMS LIKELY WILL WEAKEN AS THEY MOVE INTO THE AREA AS BOUNDARY LAYER STABILIZATION OCCURS AFTER SUNSET...BUT STILL POSE A MINIMAL TORNADO THREAT THROUGH THE EARLY EVENING. ADDITIONAL AND MORE WIDESPREAD CONVECTION WILL INTENSIFY ALONG AN APPROACHING COLD FRONT SLATED TO ENTER NORTHEAST OKLAHOMA NEAR OR SHORTLY AFTER MIDNIGHT. THE EXPECTED ORIENTATION OF THE INSTABILITY AXIS LENDS A HIGH CONDITIONAL SEVERE WEATHER THREAT ACROSS THE NORTHWEST PART OF THE OUTLOOK AREA. CLOUD BEARING SHEAR VECTORS ALONG WITH EXPECTED MAGNITUDE OF STORM MOVEMENT SUGGEST DAMAGING WINDS TO BE THE PRIMARY THREAT...HOWEVER SPEED SHEAR WITHIN THE LOWEST LEVELS AND MAGNITUDE OF THE ELEVATED INSTABILITY SUGGEST EMBEDDED SUPERCELLS WILL ALSO BE CAPABLE OF POISING A HAIL THREAT IN OSAGE AND PAWNEE COUNTIES. INSTABILITIES WILL DROP OFF FURTHER TO THE EAST AND SOUTH SO THE EXPECTED SQUALL LINE WILL SHOW A WEAKENING TREND AS IT MOVES DEEPER INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. THE FAST STORM MOTION MAY STILL ALLOW FOR A FEW SEVERE WIND GUSTS THOUGH DESPITE AN OVERALL LESSENING OF STORM INTENSITY. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TONIGHT...ESPECIALLY NORTHWEST OF INTERSTATE 44. EMERGENCY MANAGEMENT PERSONNEL SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AS THE UPPER STORM SYSTEM IS SLOW TO MOVE EAST OF THE AREA. THEREAFTER...THE WEATHER PATTERN WILL FAVOR SEASONABLE TEMPERATURES AND DRY CONDITIONS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 27, 5:40 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 540 PM CST SAT MAR 27 2004 OKZ054-059-280500- OSAGE OK-PAWNEE OK- 540 PM CST SAT MAR 27 2004 ...TORNADO WATCH NUMBER 38 IN EFFECT UNTIL 1100 PM CST FOR OSAGE AND PAWNEE COUNTIES. SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS PORTIONS OF NORTH-CENTRAL OKLAHOMA. THIS ACTIVITY WILL CONTINUE MOVING NORTHEAST...POSSIBLY MOVING INTO THE WATCH AREA AFTER 600 PM. RESIDENTS ACROSS THE WATCH AREA SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED.
Local storm report, Mar 27, 5:53 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CST SAT MAR 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 6 NW SCIPIO 35.12N 96.03W
03/27/2004 0.75 INCH PITTSBURG OK PUBLIC
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 9:22 PM CST | Severe Thunderstorm Warning | TSA | Osage | 98 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.